MAUDE Adverse Event Report: THORATEC CORPORATION VECTRA VASCULAR ACCESS GRAFT (D: 5MM, L: 40CM); PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

THORATEC CORPORATION VECTRA VASCULAR ACCESS GRAFT (D: 5MM, L: 40CM); PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 10002-5020-003
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that on (b)(6) 2021 during dialysis, venous pressure increased and when contrast imaging was performed the area from the loop became invisible.A percutaneous transluminal angioplasty (pta) was performed the next day.The graft was occluded again a week later, and the occluded area was to be replaced.However, when the vein was incised and the graft was excised, the outer and inner layers were separated.The entire graft was therefore replaced.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of occlusion and peeling of the graft layers could not be confirmed.The customer reported that the graft was originally implanted on (b)(6) 2016.During dialysis on (b)(6) 2021, venous pressure increased and the area of the loop was not visible when contrast imaging was performed.The issue was addressed via percutaneous transluminal angioplasty but the graft became occluded again one week later.During surgery to replace the occluded area, the outer and inner layers of the graft reportedly became separated.The entire graft was subsequently replaced.No product was returned for investigation.The cause of the reported occlusion could not be determined.The vectra vag instructions for use cautions that when using a balloon angioplasty or embolectomy catheter within the lumen of the vectra vag, match the inflated balloon size to the inner diameter size of the vag.Over-inflation of the balloon or use of an inappropriately sized balloon catheter may damage the graft.Care must be exercised to avoid causing excessive axial elongation of the graft during retraction.The thrombectomy section of the ifu also states to follow the catheter manufacturer¿s instructions regarding size, selection, and balloon inflation, matching the balloon size to the inner diameter of the graft.Over-inflation and excessive pulling may dilate or damage the graft.Graft preparation and implantation are addressed in the vectra vascular access graft (vag) instructions for use (ifu).The precautions section states that when using a balloon angioplasty or embolectomy catheter within the lumen of the vectra vag, match the inflated balloon size to the inner diameter size of the vag.Over-inflation of the balloon or use of an inappropriately sized balloon catheter may damage the graft.Care must be exercised to avoid causing excessive axial elongation of the graft during retraction.The thrombectomy section states to follow the catheter manufacturer¿s instructions regarding size, selection, and balloon inflation, matching the balloon size to the inner diameter of the graft.Over-inflation and excessive pulling may dilate or damage the graft.If devices such as adherent clot catheter are used to declot the vectra grafts, it is important to match the catheter size to the internal diameter of the graft.If a longitudinal incision is used, place stay stitches at each end of the incision before introducing the embolectomy catheter.If a transversive incision is used, no stay stitch is necessary and a horizontal mattress suture technique will aid closure.Occlusion, stenosis, and thrombosis are listed as potential complications with the use of a vascular prosthesis.Intragraft obstruction is listed as a potential complication in table 2 in the summary of vectra vag clinical experience section of the ifu.Review of the device history records showed no deviations from manufacturing or qa specifications, including visual and dimensional inspection.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
VECTRA VASCULAR ACCESS GRAFT (D: 5MM, L: 40CM)
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key12426006
Report Number2916596-2021-04563
Device Sequence Number11766908
Product Code DSY
UDI-Device Identifier00813024011316
UDI-Public00813024011316
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001927
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number10002-5020-003
Device Catalogue Number10002-5020-003
Device Lot Number164178-1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown